Drugs Channel
Topics & Medications
Quicklinks
Related Channels

Drug Interactions With Buprenorphine and Naloxone

Medications That Cause Drowsiness
Buprenorphine and naloxone causes significant drowsiness. Taking other medications that cause drowsiness while using buprenorphine and naloxone may lead to serious side effects, such as extreme sedation, low blood pressure, confusion, and potentially life-threatening breathing problems. Check with your healthcare provider before taking buprenorphine and naloxone with other medications that can cause drowsiness.
 
Monoamine Oxidase Inhibitors (MAOIs)
Combining buprenorphine and naloxone with an MAOI may cause potentially serious problems. Do not use buprenorphine and naloxone if you have taken an MAOI within the past 14 days.
 
Opioids
Buprenorphine and naloxone is designed to treat opioid dependence. If you use buprenorphine and naloxone while you are still using other opioids, buprenorphine and naloxone might cause withdrawal symptoms, as it contains naloxone. Naloxone is a drug that binds to and blocks opioid receptors in the body. If you abuse buprenorphine and naloxone by injection and are still taking other opioids, intense withdrawal symptoms are likely to occur.
 

Final Thoughts

It is possible that not all buprenorphine and naloxone drug interactions were discussed in this article. Therefore, you should talk with your pharmacist or healthcare provider about the specific interactions that may apply to you.
What Your Pharmacist Wishes You Knew About Chronic Pain Medications

Buprenorphine and Naloxone Drug Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.